toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
Details
   print
  Record Links
Author (up) Ekman, R.; Asenjo, F.A.; Zamanian, J. doi  openurl
  Title Relativistic kinetic equation for spin-1/2 particles in the long-scale-length approximation Type Journal Article
  Year 2017 Publication Physical Review E Abbreviated Journal Phys. Rev. E  
  Volume 96 Issue 2 Pages 8 pp  
  Keywords  
  Abstract In this paper, we derive a fully relativistic kinetic theory for spin-1/2 particles and its coupling to Maxwell's equations, valid in the long-scale-length limit, where the fields vary on a scale much longer than the localization of the particles; we work to first order in (h) over bar. Our starting point is a Foldy-Wouthuysen (FW) transformation, applicable to this regime, of the Dirac Hamiltonian. We derive the corresponding evolution equation for the Wigner quasidistribution in an external electromagnetic field. Using a Lagrangian method we find expressions for the charge and current densities, expressed as free and bound parts. It is furthermore found that the velocity is nontrivially related to the momentum variable, with the difference depending on the spin and the external electromagnetic fields. This fact that has previously been discussed as “hidden momentum” and is due to that the FW transformation maps pointlike particles to particle clouds for which the prescription of minimal coupling is incorrect, as they have multipole moments. We express energy and momentum conservation for the system of particles and the electromagnetic field, and discuss our results in the context of the Abraham-Minkowski dilemma.  
  Address [Ekman, R.; Zamanian, J.] Umea Univ, Dept Phys, SE-90187 Umea, Sweden  
  Corporate Author Thesis  
  Publisher Amer Physical Soc Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 2470-0045 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000408118100012 Approved no  
  Call Number UAI @ eduardo.moreno @ Serial 759  
Permanent link to this record
Select All    Deselect All
 |   | 
Details
   print

Save Citations:
Export Records: